MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX; CATHETER, EMBOLECTOMY
Model Number 10706
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter stuck on wire occurred.The target lesion was located below the knee.An angiojet spiroflex catheter was selected for thrombectomy procedure.However, during insertion, it was noted that the monorail segment portion of the catheter was stuck in an unknown guidewire.The devices were removed together as one.A new guidewire was inserted and another of the same angiojet spiroflex was used and procedure was completed.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a spiroflex thrombectomy system with an unknown guidewire inside the wire lumen.The guidewire was kinked and protruding from the exit notch and the tip of the spiroflex catheter.The unknown guidewire was measured and confirmed to be a 0.14" guidewire.The pump, effluent/supply line, shaft and tip were microscopically and visually inspected.Fluid was present inside the device and attached waste bag when received, indicating that the device was primed.Visual inspection of the device revealed that the exit notch was found to have been tore and the outer shaft was damaged with material pulled at the windows from the tip proximally for 10cm.Microscopic examination revealed that the inner wire lumen was buckled 10.5cm distal of the exit and 6mm - 2.6cm proximal of the tip with the tip damaged.An attempt to remove the guidewire from the catheter shaft was unsuccessful due to the buckled wire lumen.The damage to the shaft and wire lumen is consistent to damage caused by resistance with the guidewire during advancement.As the guidewire also was also kinked, this is another indication that there was resistance between the catheter and wire.

Brand Name
ANGIOJET SPIROFLEX
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9473485
Report Number2134265-2019-15779
Device Sequence Number16856914
Product Code MCX
UDI-Device Identifier08714729889380
UDI-Public08714729889380
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2021
Device Model Number10706
Device Catalogue Number10706
Device Lot Number0024581966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1